Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Mar 31, 2014, 3:34 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 1, 2014, 11:00 AM MST. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2014, 3:34 PM MST (22:34 UTC)
- In effect from
- Apr 1, 2014, 11:00 AM MST
- Expired
- Apr 1, 2014, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 1:34 PM MST | DUST STORM | Kykotsmovi Village, AZ | ONE EIGHTH MILE VISIBILITY |
| Apr 1, 1:39 PM MST | NON-TSTM WND GST 58 | Window Rock Airport, AZ | |
| Apr 1, 1:54 PM MST | NON-TSTM WND GST 58 | Winslow Airport, AZ | |
| Apr 1, 3:18 PM MST | NON-TSTM WND GST 60 | Petrified Forest, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS85 KFGZ 312234 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 334 PM MST MON MAR 31 2014 AZZ111>114-140-010645- /O.NEW.KFGZ.FW.W.0004.140401T1900Z-140402T0100Z/ /O.CON.KFGZ.FW.W.0003.000000T0000Z-140401T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 334 PM MST MON MAR 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST. * AFFECTED AREA...NORTHEASTERN ARIZONA. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO LAST THROUGH 7 PM MST/8 PM MDT THIS EVENING...AND WILL DEVELOP AGAIN TUESDAY FROM NOON TO 6 PM MST/1 PM TO 7 PM MDT. * 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ110-010645- /O.NEW.KFGZ.FW.W.0004.140401T1900Z-140402T0100Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- 334 PM MST MON MAR 31 2014 ...RED FLAG WARNING IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST. * AFFECTED AREA...NORTHEASTERN ARIZONA. * TIMING...FROM NOON TO 6 PM MST/1 PM TO 7 PM MDT. * 20 FOOT WINDS....SOUTHWEST 25 TO 30 MPH WITH GUSTS TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ107-108-117-138-010200- /O.CON.KFGZ.FW.W.0003.000000T0000Z-140401T0200Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 334 PM MST MON MAR 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...PORTIONS OF NORTHERN ARIZONA. * TIMING...UNTIL 7 PM MST THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
5 follow-up statements
174 WWUS85 KFGZ 010206 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 706 PM MST MON MAR 31 2014 AZZ111>114-140-011015- /O.EXP.KFGZ.FW.W.0003.000000T0000Z-140401T0200Z/ /O.CON.KFGZ.FW.W.0004.140401T1900Z-140402T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 706 PM MST MON MAR 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING FOR MONDAY HAS EXPIRED... * AFFECTED AREA...NORTHEASTERN ARIZONA. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO LAST THROUGH 7 PM MST/8 PM MDT THIS EVENING...AND WILL DEVELOP AGAIN TUESDAY FROM NOON TO 6 PM MST/1 PM TO 7 PM MDT. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ107-108-117-138-010315- /O.EXP.KFGZ.FW.W.0003.000000T0000Z-140401T0200Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 706 PM MST MON MAR 31 2014 ...RED FLAG WARNING FOR MONDAY HAS EXPIRED... .WINDS HAVE DECREASE AND THE RELITIVE HUMIDITY HAS INCRAESE ACROSS NORTHEASTERN ARIZONA THIS EVEING AND THE RED FLAG WARNING HAS ENDED. $$ AZZ110-011015- /O.CON.KFGZ.FW.W.0004.140401T1900Z-140402T0100Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- 706 PM MST MON MAR 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...PORTIONS OF NORTHERN ARIZONA. * TIMING...FROM NOON TO 6 PM MST/1 PM TO 7 PM MDT. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
319 WWUS85 KFGZ 010446 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 946 PM MST MON MAR 31 2014 AZZ110>114-140-011300- /O.CON.KFGZ.FW.W.0004.140401T1900Z-140402T0100Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 946 PM MST MON MAR 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHEAST ARIZONA. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DEVELOP TUESDAY FROM NOON TO 6 PM MST/1 PM TO 7 PM MDT. * 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
075 WWUS85 KFGZ 011003 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 303 AM MST TUE APR 1 2014 AZZ117-011815- /O.EXB.KFGZ.FW.W.0004.140401T1800Z-140402T0200Z/ WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 303 AM MST TUE APR 1 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE WHITE MOUNTAINS BELOW 8000 FEET. * AFFECTED AREA...WHITE MOUNTAINS BELOW 8000 FEET. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DEVELOP FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ110>114-140-011815- /O.EXT.KFGZ.FW.W.0004.140401T1800Z-140402T0200Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 303 AM MST TUE APR 1 2014 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTHEAST ARIZONA... * AFFECTED AREA...NORTHEAST ARIZONA. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DEVELOP FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
367 WWUS85 KFGZ 011757 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1057 AM MST TUE APR 1 2014 AZZ110>114-117-140-020200- /O.CON.KFGZ.FW.W.0004.140401T1800Z-140402T0200Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1057 AM MST TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...ELEVATIONS BELOW 8000 FEET IN NORTHEAST AND EAST CENTRAL ARIZONA INCLUDING THE LITTLE COLORADO RIVER VALLEY...NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264...CHINLE VALLEY...CHUSKA MOUNTAINS...AND WHITE MOUNTAINS. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED UNTIL 7 PM MST THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
017 WWUS85 KFGZ 020159 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 659 PM MST TUE APR 1 2014 AZZ110>114-117-140-020300- /O.EXP.KFGZ.FW.W.0004.000000T0000Z-140402T0200Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 659 PM MST TUE APR 1 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... WIND SPEEDS WILL CONTINUE TO DECREASE AND RELATIVE HUMIDITY VALUES WILL RISE AS THE EVENING PROGRESSES. THUS...THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AT 7 PM MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 31, 9:30 AM MST, 6 hours 4 minutes earlier.
Area forecast discussion, Mar 31, 9:30 AM MST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST MON MAR 31 2014 .SYNOPSIS... EXPECT BREEZY TO WINDY CONDITIONS TODAY THROUGH WEDNESDAY. A PASSING WEATHER SYSTEM WILL INCREASE THE CHANCES FOR SHOWERS WEDNESDAY AND THURSDAY. ANOTHER SYSTEM WILL CROSS THE STATE LATE FRIDAY THROUGH THE WEEKEND INCREASING THE CHANCES FOR SHOWERS ONCE AGAIN. && .DISCUSSION... A CLOSED LOW OFF THE COAST OF THE PACIFIC NORTHWEST WILL SLOWLY DIP SOUTHWARD AIDING IN ANOTHER ROUND OF WINDY CONDITIONS TODAY...ALBEIT LIGHTER THAN YESTERDAYS SPEEDS. EXPECT WINDS TO PICKUP ACROSS NORTHERN ARIZONA BEGINNING LATE MORNING AND LASTING THROUGH THE EARLY EVENING. THESE WINDS WILL GENERALLY BE FROM THE SOUTHWEST WITH THE HIGHEST GUSTS RANGING FROM 30 TO 40 MPH. AFTERNOON RELATIVE HUMIDITY VALUES WILL DIP BELOW 15 PERCENT AT SOME LOCATIONS WITH A RED FLAG WARNING IN EFFECT...SEE PHXRFWFGZ FOR DETAILS. && .PREVIOUS DISCUSSION /230 AM MST/... FROM TUESDAY INTO SUNDAY...UNSETTLED WEATHER CONDITIONS WILL CONTINUE. ONE FAST MOVING DISTURBANCE WILL BRING WINDY CONDITIONS DURING THE DAY ON TUESDAY. EXPECTING SOUTHWEST WINDS OF 20-30 MPH WITH WIND GUSTS INTO THE 40 MPH RANGE. IN ADDITION...A SLIGHT CHANCE OF SHOWERS ALONG THE ARIZONA/UTAH BORDER. ON WEDNESDAY AND THURSDAY...A STRONGER LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SWING ACROSS THE AREA. EXPECT BREEZY TO WINDY CONDITIONS TO CONTINUE. DECENT UPWARD MOTION AND COOLING ALOFT WILL RESULT IN A GOOD CHANCE OF SHOWERS WEDNESDAY AND WEDNESDAY NIGHT FROM THE MOGOLLON RIM NORTHWARD. MOUNTAIN SNOW SHOWERS WILL BE A DISTINCT POSSIBILITY THOUGH ANY ACCUMULATIONS LOOK TO BE ON THE LIGHT SIDE. MODELS SHOW ANOTHER WEAK WEATHER DISTURBANCE ON SATURDAY AND SUNDAY. THIS WEAKER SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS BUT THE WIND DIRECTION ALOFT WILL SWITCH TO A MORE NORTHWESTERLY DIRECTION RESULTING...MOST LIKELY...IN LIGHTER DAYTIME WINDS. && .AVIATION... FOR THE 18Z PACKAGE...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HRS. SOUTHWEST WIND SPEEDS WILL INCREASE THROUGH THE AFTERNOON HOURS BECOMING 20 TO 25 KTS WITH GUSTS 30 TO 35 KTS AFTER 21Z...THEN DECREASING TO 5 TO 15 KTS WITH GUSTS UP TO 25 KTS OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... FOR TODAY...EXPECT ANOTHER ROUND OF LOW RH AND STRONG AND GUSTY SOUTHWEST WINDS BY AFTERNOON...AND A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF NORTHERN ARIZONA. GUSTY WINDS WILL PERSIST TONIGHT...THEN STRENGTHEN AGAIN ON TUESDAY WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLE IN NORTHEASTERN ARIZONA BELOW 6000 FEET. HIGH TEMPERATURES WILL RUN FROM AROUND NORMAL TODAY TO 4-6 DEGREES BELOW NORMAL ON TUESDAY. WEDNESDAY THROUGH FRIDAY...THERE WILL BE A CHANCE FOR SHOWERS ON WEDNESDAY AS AN UPPER LEVEL WEATHER SYSTEM PUSHES A COLD FRONT ACROSS THE REGION. HIGHER HUMIDITY LEVELS ARE FORECAST THROUGH THURSDAY. HIGH TEMPERATURES WILL COOL 8-16 DEGREES BELOW SEASONAL VALUES. STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY WITH WIND SPEEDS DECREASING ON THURSDAY AND FRIDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING FOR AZZ107-108-111>114-117-138-140. && PUBLIC..................RR/MCCOLLUM AVIATION/FIRE WEATHER...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 31, 3:55 AM MST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 355 AM MST MON MAR 31 2014 AZZ004>018-037>040-010715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 355 AM MST MON MAR 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING PACIFIC LOW WILL BRING BREEZY TO WINDY CONDITIONS TO ARIZONA TODAY. LOW RELATIVE HUMIDITY COMBINED WITH STRONG WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA. AS A RESULT...A RED FLAG WARNING IS IN EFFECT TODAY. SEE PHXRFWFGZ OR GO TO WEATHER.GOV/FLAGSTAFF FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT WINDY CONDITIONS ON TUESDAY WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PORTIONS OF NORTHERN ARIZONA. ON WEDNESDAY AND THURSDAY...THE LOW PRESSURE SYSTEM WILL MOVE THROUGH ARIZONA BRINGING A CHANCE FOR LIGHT SNOW ACCUMULATIONS TO MOUNTAIN AREAS ABOVE 6000 FEET ELEVATION. BREEZY CONDITIONS WILL CONTINUE.
In the hours before
Local storm report, Mar 31, 9:43 AM MST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
943 AM MST MON MAR 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND DMG CANYON DE CHELLY 36.15N 109.54W
03/30/2014 APACHE AZ PARK SERVICE
&&
EVENT NUMBER FGZ1400022
041The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:01 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo, Yavapai | 16 hr |
| Mar 31, 3:35 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 28 hr |
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.